MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 402841
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During an atrial fibrillation ablation procedure a cardiac perforation occurred.Following ablation of the cavo-tricuspid isthmus line with a safire ablation catheter, a contact force catheter was used to ablate the pulmonary veins (pvs).While ablating the pvs, the grams of force was intermittently displayed and the fti values were not displayed at all.The catheter was exchanged to resolve the issue when a cardiac perforation was noted.Transesophageal echocardiography confirmed the perforation to be on the right side of the heart where the first ablation catheter was used.A pericardiocentesis was performed to stabilize the patient.The ablation procedure was not continued.There were no performance issues alleged against the first ablation catheter.
 
Additional Manufacturer Narrative
One safire tx ablation catheter was received for evaluation.The catheter deflected when actuating the steering mechanism and deflected in the correct shape according to specifications.The catheter met specifications for temperature response and electrodes 1-4 met specifications of acceptable resistance values with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac perforation remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key8545641
Report Number2030404-2019-00027
Device Sequence Number14064426
Product Code OAD
UDI-Device Identifier05414734300179
UDI-Public05414734300179
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number402841
Device Catalogue Number402841
Device Lot Number6707648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80